Simple jQuery Dropdowns
Please use this identifier to cite or link to this item: http://repository.li.mahidol.ac.th/dspace/handle/123456789/41280
Title: HLA-B*58:01 for allopurinol-induced cutaneous adverse drug reactions: Implication for clinical interpretation in Thailand
Authors: Chonlaphat Sukasem
Thawinee Jantararoungtong
Parnrat Kuntawong
Apichaya Puangpetch
Napatrupron Koomdee
Patompong Satapornpong
Patcharin Supapsophon
Jettanong Klaewsongkram
Ticha Rerkpattanapipat
Mahidol University
Faculty of Medicine, Ramathibodi Hospital, Mahidol University
Thai Severe Cutaneous Adverse Drug Reaction (Thai-SCAR) Research Group
Chulalongkorn University
Keywords: Medicine
Issue Date: 18-Jul-2016
Citation: Frontiers in Pharmacology. Vol.7, No.JUL (2016)
Abstract: © 2016 Sukasem. Background: The aim of this study was to investigate the predisposition to different types of allopurinol-induced cutaneous adverse drug reactions (CADR), including Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN; SJS-TEN, n = 13), drug reaction with eosinophilia and systemic symptoms (DRESS, n = 10) and Maculopapular eruption (MPE; n = 7), conferred by HLA-B*58:01 in a Thai population.Methods: This case-control association study compares 30 patients with allopurinol-induced CADR, allopurinol-tolerant control patients (n = 100), and a Thai general population (n = 1095). Patients' human leukocyte antigen type B (HLA-B) alleles were genotyped by using a two-stage sequence-specific oligonucleotide probe system.Results: Of a total 30 patients with CADR due to allopurinol, 29 (96.7%) patients were found to be at least heterozygous for HLA-B*58:01, compared to only 4.0% in allopurinol-tolerant patients (p < 0.001). Odds ratio (OR) for the association of HLA-B*58:01 with allopurinol-induced CADR in this population was 696.0 (95% CI: 74.8-6475.0). The HLA-B*58:01 allele was present in all patients with allopurinol-induced SJS-TEN (OR = 579.0, 95%CI: 29.5-11362.7, p < 0.001) and DRESS (OR 430.3, 95%CI: 22.6-8958.9, p < 0.001). Additionally, OR of HLA-B*58:01 was highly significant in the allopurinol-induced MPE patients (OR 144.0, 95%CI: 13.9-1497.0, p < 0.001).Conclusion: In this study we confirmed the association between HLAB*58:01 and allopurinol-induced SJS-TEN in a Thai population. In addition, we identified an association between HLA-B*58:01 and allopurinol-induced DRESS and MPE in this population. Therefore, HLA-B*58:01 can be used as a pharmacogenetic marker for allopurinol-induced CADR including SJS-TEN, DRESS and MPE. These results suggest that screening for HLA-B*58:01 alleles in patients who will be treated with allopurinol would be clinically helpful in preventing the risk of developing CARD in a Thai patients. Summary Regardless of phenotype, this is the first pharmacogenetic study of allopurinol-induced CADR in patients of Thai ancestry. In this study we confirmed the association between HLA-B*58:01 and allopurinol-induced SJS-TEN, DRESS, and MPE in Thai population. Regarding to our findings, the pharmacogenetic interpretation could be generalized to drug hypersensitivity including DRESS, SJS-TEN, and MPE.
URI: https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=84981502021&origin=inward
http://repository.li.mahidol.ac.th/dspace/handle/123456789/41280
ISSN: 16639812
Appears in Collections:Scopus 2016-2017

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.